Alert archive / Virginia / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 95, NWS Blacksburg, VA

June 2, 2000Charlotte County, Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 2, 2000, 9:40 PM EDT for Charlotte County, Virginia. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 2, 2000, 9:40 PM EDT (01:40 UTC)
Expired
Jun 2, 2000, 10:15 PM EDT
In force
35 min
Issued by
NWS Blacksburg, VA
Area
Whole counties

County Charlotte County, VA

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 1.7 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2000-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 871 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2000-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
871 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
1435 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

385 
WUUS51 KRNK 030141
SVRRNK
VAC037-030215-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
940 PM EDT FRI JUN 2 2000

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CHARLOTTE COUNTY IN SOUTH CENTRAL VIRGINIA...

* UNTIL 1015 PM EDT.

* AT 940 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 4 MILES NORTHWEST OF REDOAK...MOVING EAST AT 35
  MPH.

SOME LOCATIONS THREATENED THROUGH 1015 PM EDT INCLUDE
  REDOAK...
  KEYSVILLE...

<<CALL TO ACTION>>IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE
A STURDY SHELTER.

REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY.

$$

KK

NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 9:15 PM EDT, 25 minutes earlier.

Area forecast discussion, Jun 2, 9:15 PM EDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
915 PM EDT FRI JUN 2 2000

LINE OF TSRA DEVELOPED IN THE LEE TROF THIS EVE...AND QUICKLY
REACHED SVR LEVELS. HAVE HAD A FEW REPORTS OF LARGE HAIL...A LSR
WILL BE ISSUED SHORTLY. WITH THE EVENING UPDATE...WILL UP POPS IN
THE NW THRU SE...AS THE ADVANCING Q-LINE IS HOLDING TOGETHER
FAIRLY WELL. MAY BE ABLE TO DROP MENTION OF EVE TSRA IN THE SE BY
1000 PM.

.RNK...
.VA...NONE.
.WV...NONE.
.NC...NONE.

JJ

In the hours before

Local storm report, Jun 2, 9:13 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG, VA
913 PM EDT FRI JUN 2 2000

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0750 PM    LAWSONVILLE               NC   1.00 INCH HAIL
06/2/00   STOKES

0810 PM    BROOKNEAL                 VA   .75 INCH HAIL
06/2/00   CAMPBELL

0845 PM    RIDGEWAY                  VA   1.75 INCH HAIL
06/2/00   HENRY

0916 PM    DANVILLE                  VA   .88 INCH HAIL
06/2/00   PITTSYLVANIA

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 8:15 PM EDTSevere Thunderstorm WarningRNKHenry45 min
Jun 2, 8:20 PM EDTSevere Thunderstorm WarningRNKCharlotte40 min
Jun 2, 8:26 PM EDTSevere Thunderstorm WarningRNKPittsylvania34 min
Jun 2, 8:55 PM EDTSevere Thunderstorm WarningRNKHalifax50 min
Jun 2, 9:00 PM EDTSevere Thunderstorm WarningRNKPittsylvania, City of Danville45 min
Jun 3, 3:50 PM EDTSevere Thunderstorm WarningRNKPatrick40 min
Jun 3, 4:15 PM EDTSevere Thunderstorm WarningRNKHalifax60 min
Jun 3, 5:13 PM EDTSevere Thunderstorm WarningRNKHalifax32 min
Jun 3, 5:26 PM EDTSevere Thunderstorm WarningRNKPittsylvania34 min
Jun 3, 5:50 PM EDTSevere Thunderstorm WarningRNKBedford, Franklin40 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.